Illinois, 2007Excessive Heat in Illinois, August 4 to 16, 2007
August 4 to 16, 2007 · NWS LSX · 14 events in 14 counties and zones
The first and only real Heat Wave of the summer began on August 4th and lasted through August 16th. High temperatures were consistently from the middle 90s to around 100 with the Heat Index from 105 to 110 degrees.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 9
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first and only real Heat Wave of the summer began on August 4th and lasted through August 16th. High temperatures were consistently from the middle 90s to around 100 with the Heat Index from 105 to 110 degrees. Two deaths were reported in Madison County and one in St. Clair County. Two were found in homes that did not have air conditioning, and for the third the air conditioning was not working. Many schools across the area went to an early dismissal schedule in order to combat the heat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 4, 10:22 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 4, 10:22 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 AM CDT SAT AUG 4 2007
.UPDATE...
WARM FRONT MAKING STEADY PROGRESS AND IS NOW JUST NORTH OF THE CWA
STRETCHING FROM NEAR SIOUX CITY IOWA TO SPRINGFIELD ILLINOIS. HAVE
ADJUSTED TEMPERATURES UPWARD ACROSS NORTHERN CWA GIVEN FASTER
FRONTAL POSITION. STILL APPEARS THAT ISOLATED/SCATTERED
CONVECTION SHOULD DEVELOP THIS AFTERNOON AS INSTABILITY BUILDS
WITH LITTLE CAP IN PLACE. IT WILL BE A HAZY...HOT AND HUMID
SATURDAY AFTERNOON...BUT BELIEVE THAT HEAT INDICES WILL FALL JUST
SHORT OF CRITERIA.
CVKING
&&
.DISCUSSION...
FCST PKG QUITE COMPLICATED...ESP TDY WITH PRECIP CHCS AND TEMPS INTO
NEXT WEEK. MCS CURRENTLY OVR NW IA...SE SD REGION MAY IMPACT NRN CWA
TDY. EXPECTED TO AT LEAST PROVIDE EXTENSIVE CLD CVR TDY. MDLS VARY
ON SOLNS FOR MCS TRACK...WITH UKMET KEEPING IT FURTHER N IN GRT LKS
REGION...GFS BRINGING IT S JUST TO THE NE OF THE CWA...WHILE THE NAM
IS SOMEWHERE IN THE MIDDLE. PREFER THE NAM SOLN WHICH KEEPS THE MCS
ACROSS NRN IA AND ANY PRECIP TO AFFECT THE CWA IS DUE TO WRMFNT.
WRMFNT CURRENTLY OVR ERN KS AND NB IS EXPECTED TO LIFT NEWD TDY AND
SHUD BE E OF THE CWA LATE THIS EVE. AS THIS WRMFNT LIFTS NE...EXPECT
TSRA TO ACCOMPANY IT...WITH ISO TSRA ELSEWHERE. NAM IS LOOKS A
LITTLE SLOW WITH TIMING OF PRECIP. PRECIP SHUD BE E OF MIS RVR BY
EARLY THIS EVE. TSRA IS EXPECTED TO DIMINISH SHORTLY AFTER SUNSET
WITH LOST OF INSOLATION.
ANOTHER FCST FOR TDY WILL BE MAX TEMPS. MDLS GUIDANCE IS COOLER THAN
PREVIOUS FCST DUE TO EXPECTED CLD CVR. THEREFORE...HAVE TRENDED
TEMPS DNWRD FOR TDY BUT KEPT CLOSE TO PREV FCST FOR CONTINUITY SINCE
ANY BREAKS IN OVC SHUD ALLOW TEMPS TO CLIMB RATHER QUICKLY. TEMPS
MAY STILL BE TOO HIGH FOR MUCH OF THE AREA AS PRECIP AND ASSOCIATED
CLD CVR MAY BE IN VCTY DURING PEAK HEATING. NEVERTHELESS...LOOKS TO
BE A VERY WARM DAY WITH HEAT INDICES NEAR THE 100 DEGREE MARK FOR
THE ST. LOUIS METRO AREA.
ONCE THE WRMFNT LIFTS NE OF THE CWA...WINDS WILL BECOME SWLY. THIS
WILL ALLOW TEMPS TO RISE INTO THE UPR 90S FOR MUCH OF THE AREA INTO
NEXT WEEK. PRECIP FOR TMW INTO NEXT WEEK LOOKS QUESTIONABLE AS
MODERATE CAP SETTLES INTO PLACE. THEREFORE...DID NOT MAKE ANY
CHANGES FROM PREV FCST.
TILLY
&&
.AVIATION...
FOR THE 18Z TAFS...WARM FRONT HAS LIFTED NORTH OF THE CWA. MVFR
HAZE WILL CONTINUE THROUGHOUT THE FORECAST PERIOD WITH ISOLATED
CONVECTION DEVELOPING THIS AFTERNOON DURING PEAK DAYTIME HEATING.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH FRIDAY
EVENING FOR AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-MONITEAU-MONTGOMERY-OSAGE-STE. GENEVIEVE-
WARREN.
EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 8 PM CDT TUESDAY FOR
ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH FRIDAY EVENING
FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH FRIDAY
EVENING FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE
IL-JERSEY IL-MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-
RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 8 PM CDT TUESDAY FOR
MADISON IL-ST. CLAIR IL.
EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH FRIDAY EVENING
FOR MADISON IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Aug 4, 4:22 AM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
522 AM CDT SAT AUG 4 2007
ILZ100-101-MOZ061-063-064-051200-
MADISON IL-ST. CLAIR IL-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
522 AM CDT SAT AUG 4 2007
...EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 8 PM CDT TUESDAY...
...EXCESSIVE HEAT WATCH FROM 8 PM TUESDAY TO 9 PM CDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS AND EAST CENTRAL MISSOURI.
.DAY ONE...TODAY AND TONIGHT
AN INCREASE IN TEMPERATURES AND HUMIDITIES WILL PUSH THE HEAT
INDICES NEAR 100 DEGREES THIS AFTERNOON AND EARLY EVENING.
THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THESE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING TO DANGEROUS
LEVELS BY SUNDAY...WITH HEAT INDEX VALUES OF 105 DEGREES AND
HIGHER EXPECTED THROUGH MUCH OF NEXT WEEK. AN EXCESSIVE HEAT
WARNING IS IN EFFECT FROM SUNDAY AFTERNOON UNTIL TUESDAY EVENING.
AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH
FRIDAY EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE
EXCESSIVE HEAT WATCH/WARNING PRODUCT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
ILZ095>097-MOZ018-019-026-027-034>036-051200-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-
522 AM CDT SAT AUG 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THESE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON WEDNESDAY.
TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING BY SUNDAY WITH
HEAT INDEX VALUES OF 100 TO 105 DEGREES EXPECTED THROUGH MUCH OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
ILZ058>060-064-065-069-070-074-079-098-099-102-MOZ041-042-047>052-
059-060-062-065-075-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MONROE IL-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
LINCOLN-GASCONADE-WARREN-FRANKLIN-JEFFERSON-STE. GENEVIEVE-
522 AM CDT SAT AUG 4 2007
...EXCESSIVE HEAT WATCH FROM 1 PM MONDAY TO 9 PM CDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THESE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING TO DANGEROUS
LEVELS BY MONDAY...WITH HEAT INDEX VALUES OF 105 DEGREES AND HIGHER
EXPECTED THROUGH MUCH OF NEXT WEEK. AN EXCESSIVE HEAT WATCH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH FRIDAY EVENING. FOR FURTHER
INFORMATION...PLEASE REFER TO THE EXCESSIVE HEAT WATCH PRODUCT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
MOZ072>074-084-085-099-051200-
CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS-
522 AM CDT SAT AUG 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THESE THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING BY SATURDAY WITH
HEAT INDEX VALUES OF 100 TO 105 DEGREES. THIS IS EXPECTED TO
CONTINUE THROUGH MUCH OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TILLY
Excessive Heat, Madison
- When
- August 4, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Madison forecast zone
- Deaths
- 2 direct, 0 indirect
- Injuries
- 6 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 38.830, -89.905 (the zone’s center; the record gives no point)
Excessive Heat, St. Clair
- When
- August 4, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- St. Clair forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 38.470, -89.928 (the zone’s center; the record gives no point)
Excessive Heat, Greene
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Greene forecast zone
- Reported by
- ASOS
- Coordinates
- 39.356, -90.390 (the zone’s center; the record gives no point)
Excessive Heat, Jersey
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Jersey forecast zone
- Reported by
- ASOS
- Coordinates
- 39.086, -90.357 (the zone’s center; the record gives no point)
Excessive Heat, Macoupin
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Macoupin forecast zone
- Reported by
- ASOS
- Coordinates
- 39.261, -89.924 (the zone’s center; the record gives no point)
Excessive Heat, Marion
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Marion forecast zone
- Reported by
- ASOS
- Coordinates
- 38.650, -88.919 (the zone’s center; the record gives no point)
Excessive Heat, Monroe
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- ASOS
- Coordinates
- 38.279, -90.177 (the zone’s center; the record gives no point)
Excessive Heat, Montgomery
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- ASOS
- Coordinates
- 39.231, -89.479 (the zone’s center; the record gives no point)
Excessive Heat, Randolph
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- ASOS
- Coordinates
- 38.052, -89.825 (the zone’s center; the record gives no point)
Excessive Heat, Washington
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Washington forecast zone
- Reported by
- ASOS
- Coordinates
- 38.352, -89.410 (the zone’s center; the record gives no point)
Excessive Heat, Bond
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Bond forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 38.887, -89.436 (the zone’s center; the record gives no point)
Excessive Heat, Calhoun
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Calhoun forecast zone
- Reported by
- ASOS
- Coordinates
- 39.169, -90.667 (the zone’s center; the record gives no point)
Excessive Heat, Clinton
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Clinton forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 38.607, -89.422 (the zone’s center; the record gives no point)
Excessive Heat, Fayette
- When
- August 5, 12:00 PM CST to August 16, 7:00 PM CST
- Where
- Fayette forecast zone
- Reported by
- ASOS
- Coordinates
- 39.000, -89.024 (the zone’s center; the record gives no point)
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, August 4 to 16, 20078 deaths · 953 injured · 22 events
- Flash Flooding in Arizona, August 4, 20072 deaths · $2,000 · 2 events
- Flash Flooding and Damaging Wind in Iowa, August 4 to 5, 2007$125,000 · 65 kt wind · 4 events
- Flash Flooding in New Mexico, August 4, 2007$28,000 · 2 events
- Hail and Damaging Wind in Maine, August 4, 20072.5 in hail · 17 events
- Damaging Winds in Wyoming, August 4, 2007$12,000 · 52 kt wind · 4 events
- Excessive Heat in Tennessee, August 4 to 29, 20073 events
- Hail in Maine, August 4, 20070.88 in hail · 3 events
- Flash Flooding in Iowa, August 4, 20072 events
- Damaging Winds in Idaho, August 4, 2007$2,000 · 56 kt wind · 2 events
- Damaging Winds in Idaho, August 4, 2007$3,000 · 52 kt wind · 2 events
- Hail in South Dakota, August 4, 20071 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56713, 56714, 56699, 56700, 56701, 56702, 56703, 56705, 56706, 56707, 56726, 56727, 56728, 56729.